Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1.Head over to this page: https://messageboards.webmd.com/health-conditions/f/mental-health/

    2.Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at [email protected]

    Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

    *No Dr Outside Contact Please*
    Includes Expert Content
    Dr. G re a name
    avatar
    ddnos posted:
    Hi Dr. G. - long time!

    I am wondering if you have heard of a Psychiatrists name, Dr. John Neumaier? He's a profession of Psychiatry, Behavioral Science, and Pharmacology. He only sees patients 1 day a week, but guess what? He has knowledge of MAOI's! Back in May I decided to send about 30 snail mail letters to Psychiatrists in and around the area. The letters were all the same and pretty much explained my situation with getting sick when I go off Nardil, and the adrenaline thing, etc.

    I knew I couldn't pay for them and my insurance didn't either, but I decided that I would cross that bridge when I get there. I wasn't seeking a hand out, but I knoew something would work out if I found the right doctor.

    So, this week he wrote to me, even after my telling him I was on disability and couldn't afford to see him, but I would make payments if need be.

    He wrote back and his first sentence was that his next available appointment ws Sept 7!! Then he hooked me up with the financial assistance department to see if they would be able to help me. I've been working with them the past few days. They sent me paperwork to fill out and return so they can determine what, if any, I would be qualified for.

    I'm SO excited! I have literally been depressed at varying levels for the past 5 years, and I NEED some help getting back on track! RIght now, the depression trumps my adrenaline issues, though I would love it if both could be addressed!

    Anyway, I first just wsa curious if you knewe Dr. Neumaier's name, and secondly, want to tell you that after YEARS of search real time and on line, I've finally found someone! He's about a 1.5 hr bus ride away, but who cares!!!

    I hope all is well with you!
    Debbie
    "When I'm afraid, the voice of hope whispers inside and tells me that everything will be Ok because hope is not frightened by fear."
     
    avatar
    Joseph F Goldberg, MD responded:
    Dear Debbie,
    If that's the Dr. John Neumaier in Washington state, I don't know him personally but he has been involved in a number of significant published studies of brain structure and serotonin function in depression, as well as studies of transcranial magnetic stimulation in depression.
    Glad to hear you've found a good clinician to see, and hope all is well.
    Dr. G.
     
    avatar
    Joseph F Goldberg, MD replied to Joseph F Goldberg, MD's response:
    Dear Debbie,
    Oops, I take that back... I'd forgotten, Dr. Neumaier and I apparently did overlap in some research fellowship activities through a few psychopharmacology professional organizations about 20 years ago. It's been a long time, he likely won't remember, but say hello for me anyway.
    Dr. G.
     
    avatar
    ddnos replied to Joseph F Goldberg, MD's response:
    Thanks, Dr. G! I will say hello to him from you.

    It sounds like he's a great doctor and I can't believe that I finally found one! I am curious re what he decides to do or not do re Nardil.

    I've been thinking about it more lately and wonder if it's even worth the hassle to go off Nardil considering how sick I get. But since depression seems to be more of an issue than the adrenaline, maybe just reducing Nardil, and thus, reducing adrenaline, and then adding something to help the Nardil for depression might be a better way to go. Also, chances of a non-MAOI med working for me are low. That's why I'm on Nardil in the first place.

    Anyway, IF I qualify for financial assistance with him, then my first apt will be Sept 7. I'm pretty sure I will qualify; otherwise, there's no way I can afford him - he's expensive! lol

    Thanks again for your replies!

    Debbie
    "When I'm afraid, the voice of hope whispers inside and tells me that everything will be Ok because hope is not frightened by fear."


    Featuring Experts

    Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

    Helpful Tips

    NSAIDS and lithiumExpert
    Nonsteroidal anti-inflammatory drugs (eg, Motrin/ibuprofen, Advil, Naprosyn) raise lithium levels by about 20%. We often therefore say ... More
    Was this Helpful?
    74 of 98 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.